Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 516, NWS Fort Worth, TX

September 26, 2011Bell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 26, 2011, 7:36 PM CDT for Bell County, Texas. It was in force for 54 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2011, 7:36 PM CDT (00:36 UTC)
Expired
Sep 26, 2011, 8:30 PM CDT
In force
54 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Bell County, TX

The radar

The Ft Hood radar (KGRK), 41 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 7:59 PM CDTTSTM WND GST 60Belton, TXPOWER FLASHES ALSO
Sep 26, 8:02 PM CDTTSTM WND DMGBelton, TXSEVERAL DOWNED TREES IN BELTON
Sep 26, 8:12 PM CDTTSTM WND DMGTemple, TXTREES DOWN AND POWER FLASHES IN TEMPLE
Sep 26, 8:12 PM CDTTSTM WND GST 65Temple, TXESTIMATED 60 TO 65 MPH WIND GUSTS
Sep 26, 8:15 PM CDTTSTM WND GST 675 Nw Temple, TXKTPL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1008 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1008 J/kg
Mixed-layer CIN
-351 J/kg
Mixed-layer LCL
1949 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WUUS54 KFWD 270036
SVRFWD
TXC027-270130-
/O.NEW.KFWD.SV.W.0516.110927T0036Z-110927T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CDT MON SEP 26 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BELL COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 830 PM CDT

* AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF NOLANVILLE    
  TO 14 MILES SOUTHWEST OF SALADO...AND MOVING SOUTHEAST AT 25 MPH.  
  DAMAGING WIND GUSTS CAN OCCUR WELL AHEAD OF THESE THUNDERSTORMS 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NOLANVILLE AROUND 740 PM...
  MORGAN'S POINT RESORT AROUND 750 PM...
  BELTON...TROY AND SALADO AROUND 800 PM...
  TEMPLE AROUND 805 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3087 9762 3090 9783 3103 9791 3107 9791
      3132 9742 3124 9734 3128 9729 3127 9727
      3099 9738 3083 9752
TIME...MOT...LOC 0035Z 316DEG 22KT 3117 9761 3087 9773

$$
42/MM
1 follow-up statement
164 
WWUS54 KFWD 270106
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
806 PM CDT MON SEP 26 2011

TXC027-270130-
/O.CON.KFWD.SV.W.0516.000000T0000Z-110927T0130Z/
BELL TX-
806 PM CDT MON SEP 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL BELL COUNTY...

AT 806 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 3 MILES SOUTHWEST OF TEMPLE TO SALADO...MOVING EAST AT 35 MPH.

LAT...LON 3087 9762 3090 9774 3110 9755 3132 9742
      3124 9734 3128 9729 3127 9727 3099 9738
      3083 9752
TIME...MOT...LOC 0106Z 275DEG 29KT 3105 9736 3091 9752

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 6:54 PM CDT, 42 minutes earlier.

Area forecast discussion, Sep 26, 6:54 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
654 PM CDT MON SEP 26 2011

.AVIATION...
/00Z TAFS/

CONCERNS...EVENING THUNDER AT WACO...WIND DIRECTION.

DALLAS/FORT WORTH...

VFR WITH SCATTERED MID DECK. WINDS WILL REMAIN RATHER LIGHT...
GENERALLY FROM THE EAST. WINDS WILL BACK A BIT ON TUESDAY...
DEPENDING ON ORIENTATION OF SURFACE RIDGE...BUT MEAGER SPEEDS
WILL RESULT IN SOMEWHAT VARIABLE DIRECTION.

WACO...

CONVECTION APPROACHING WACO FROM CORYELL COUNTY. SMALL MULTI-CELL
CLUSTER COULD IMPACT AIRPORT 0045-0200Z (745-900 PM CDT). ALTHOUGH
THERE IS SOME UPPER SUPPORT FOR THE STORMS...THE CONVECTION IS
LARGELY DRIVEN BY HEATING NEAR BOUNDARY...AND SHOULD DISSIPATE
WITHIN A COUPLE HOURS OF SUNSET.

WIND SPEEDS WILL GENERALLY BE LIGHT...WITH BACKING WINDS RESULTING
IN NORTH FLOW BY MIDDAY TUESDAY.

25

&&

.PREV DISCUSSION... /ISSUED 323 PM CDT MON SEP 26 2011/
THE WEATHER PATTERN ACROSS THE CONTINENTAL UNITED STATES IS BEING
DOMINATED BY A STRONG UPPER LEVEL LOW PRESSURE CENTER OVER THE
MIDWEST. THIS PLACES NORTH TEXAS IN A REGION OF WEAK UPPER LEVEL
RIDGING AND WEST TO NORTHWEST FLOW ALOFT. AT THE SURFACE...A
QUASI-STATIONARY FRONT CONTINUES TO SEPARATE A VERY HOT AIRMASS OVER
SOUTHERN COUNTIES FROM MORE SEASONAL CONDITIONS ACROSS THE
NORTHERN HALF OF THE REGION. BY MID AFTERNOON THIS BOUNDARY WAS
LOCATED ROUGHLY ALONG A LINE FROM PALESTINE TO
GOLDTHWAITE...PLACING WACO IN THE HOTTER AIRMASS AND THE DALLAS-
FORT WORTH METROPLEX ON THE COOLER SIDE.

FORECAST CHALLENGES OVER THE NEXT FEW DAYS WILL INCLUDE PRECIPITATION
CHANCES ACROSS THE SOUTHERN HALF OF THE AREA...THE POSITION OF THE
FRONT...AND THE EFFECTS IT WILL HAVE ON TEMPERATURES. MAIN CHANGE
FROM THE PREVIOUS PACKAGE WAS TO INCLUDE 20 PERCENT POPS ACROSS
AREAS ALONG AND SOUTH OF THE FRONT FOR THIS EVENING. FEEL THAT AS
A WEAK SHORTWAVE APPROACHES IN THE WESTERLIES ALOFT...SURFACE
CONVERGENCE AND INSTABILITY WILL BE SUFFICIENT FOR THE DEVELOPMENT
OF ISOLATED THUNDERSTORMS MAINLY AFTER 00Z. CONTINUED WITH THE 20
POPS OVERNIGHT FOR SOUTHERN AND EASTERN COUNTIES BASED ON BOTH THE
POSITION OF THE FRONT AND AREAS WHERE THE LLJ WILL BECOME MOST
ESTABLISHED AND MOISTURE LEVELS ARE HIGHEST.

HOTTEST TEMPERATURES WILL BE NEAR THE SOUTHERN CWA BOUNDARY WITH
HIGHS IN THE MID AND UPPER 90S THE NEXT COUPLE OF AFTERNOONS.
HIGHS WILL STILL BE WARM...THOUGH MORE TOLERABLE IN THE UPPER 80S
AND LOWER 90S NEAR THE RED RIVER.  SIMILAR FORECAST WILL THEN
CONTINUE FOR THE NEXT COUPLE OF DAYS BEFORE THE NEXT COLD FRONT
PUSHES THROUGH THURSDAY NIGHT AND FRIDAY...BRINGING COOLER AND
DRIER AIR AREAWIDE BY THE WEEKEND.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  90  66  93  70 /  10  10  10  10  10
WACO, TX              70  93  66  94  67 /  20  10  20  20  20
PARIS, TX             59  88  60  92  63 /  20  20  10  10  10
DENTON, TX            61  90  60  93  64 /  10  10  10  10  10
MCKINNEY, TX          60  90  59  93  61 /  10  10  10  10  10
DALLAS, TX            67  91  67  93  71 /  10  10  10  10  10
TERRELL, TX           66  91  64  93  63 /  20  10  10  10  10
CORSICANA, TX         69  93  67  94  67 /  20  10  20  20  20
TEMPLE, TX            70  95  67  95  68 /  20  20  20  20  20
MINERAL WELLS, TX     62  90  61  93  67 /  10  10  10  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/84
Hazardous weather outlook, Sep 26, 2:39 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
239 PM CDT MON SEP 26 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
239 PM CDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTHEAST OF A
COMANCHE...GLEN ROSE...WAXAHACHIE...GREENVILLE LINE TONIGHT.
STRONGER STORMS THIS EVENING MAY PRODUCE WIND GUSTS TO
50 MPH...FREQUENT LIGHTNING...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE EAST OF A BONHAM TO
ATHENS LINE TUESDAY MORNING.

A SLIGHT CHANCE OF THUNDERSTORMS CONTINUES ACROSS AREAS ROUGHLY
SOUTH OF INTERSTATE 20 TUESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT...THEN AGAIN SOUTHWEST OF A BOWIE...FORT WORTH...FAIRFIELD
LINE THURSDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ROUGHLY SOUTH OF
INTERSTATE 20 THIS EVENING.

05/

In the hours before

Special weather statement, Sep 26, 5:55 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT MON SEP 26 2011

TXZ156-157-262330-
LAMPASAS TX-CORYELL TX-
555 PM CDT MON SEP 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN CORYELL COUNTY
  EASTERN LAMPASAS COUNTY

AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF LAMPASAS...MOVING EAST AT 15
MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3136 9796 3126 9783 3111 9797 3112 9822
      3126 9827
TIME...MOT...LOC 2255Z 262DEG 13KT 3121 9814
Special weather statement, Sep 26, 6:14 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT MON SEP 26 2011

TXZ157-262345-
CORYELL TX-
614 PM CDT MON SEP 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN CORYELL COUNTY

AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF COPPERAS COVE...MOVING EAST
AT 15 MPH.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3150 9779 3137 9775 3126 9771 3113 9795
      3142 9813
TIME...MOT...LOC 2314Z 264DEG 14KT 3134 9801

85/NH
Special weather statement, Sep 26, 6:55 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
655 PM CDT MON SEP 26 2011

TXZ156-270030-
LAMPASAS TX-
655 PM CDT MON SEP 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN LAMPASAS COUNTY

AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF LAMPASAS...MOVING EAST AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE LAMPASAS.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3109 9833 3118 9798 3103 9791 3103 9792
      3103 9831
TIME...MOT...LOC 2355Z 255DEG 17KT 3103 9820

42/MM
Local storm report, Sep 26, 7:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
700 PM CDT MON SEP 26 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             3 W GATESVILLE          31.43N  97.80W
09/26/2011  E1.75 INCH       CORYELL            TX   LAW ENFORCEMENT

            HAIL FELL ALONG HIGHWAY 84 ABOUT 3 MILES WEST OF
            GATESVILLE.
Special weather statement, Sep 26, 7:15 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
715 PM CDT MON SEP 26 2011

TXZ158-270045-
BELL TX-
715 PM CDT MON SEP 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL BELL COUNTY

AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF COPPERAS COVE...MOVING EAST
AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FORT HOOD AND KILLEEN.

WIND GUSTS TO 50 MPH CAN BE EXPECTED AHEAD OF THIS STORM.

LAT...LON 3091 9783 3092 9785 3103 9792 3107 9791
      3120 9766 3089 9773
TIME...MOT...LOC 0015Z 266DEG 18KT 3105 9794

42/MM

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 7:15 PM CDTSpecial Weather StatementFWDBell30 min
Sep 26, 7:45 PM CDTSpecial Weather StatementFWDBosque60 min
Sep 26, 8:03 PM CDTSevere Thunderstorm WarningFWDBell, Falls, Milam57 min
Sep 26, 8:33 PM CDTSpecial Weather StatementFWDBosque27 min
Sep 26, 8:46 PM CDTSevere Thunderstorm WarningFWDBosque, Hill59 min
Sep 26, 9:35 PM CDTSpecial Weather StatementFWDHill25 min
Sep 26, 10:27 PM CDTSpecial Weather StatementFWDNavarro33 min
Sep 26, 10:38 PM CDTSevere Thunderstorm WarningFWDFreestone, Navarro52 min
Sep 26, 11:24 PM CDTSpecial Weather StatementFWDAnderson, Henderson36 min
Sep 27, 3:48 PM CDTSpecial Weather StatementFWDLampasas27 min
Sep 27, 3:51 PM CDTSevere Thunderstorm WarningFWDLampasas34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.